MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® SAF-T WING® BLOOD COLLECTION AND INFUSION SET; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO® SAF-T WING® BLOOD COLLECTION AND INFUSION SET; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 982312D
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that the needle of a jelco® saf-t wing® blood collection and infusion set was difficult to retract into the "housing".No injury was reported.
 
Additional Manufacturer Narrative
Six used and two unused jelco® saf-t wing® blood collection and infusion sets were returned for investigation.The device history records of the devices were reviewed and there were no relevant findings detected.The returned devices were visually inspected and no discrepancies were found.Functional testing showed difficulties in activating the safety mechanism of two devices; the tube showed resistance when pulling it to activate the safety mechanism.No discrepancies were found in the other returned samples.A manufacturing review of a similar device was performed and there were no difficulties in activating the safety mechanism in the manufactured devices.The complaint was confirmed.The most probable root causes were determined to be: defective component was received from the supplier.Defective safety mechanism component was not detected on receiving inspection due to the fact that no inspection and testing was performed since the component is on "certified" status.The defective safety mechanism was not detected through manufacturing process inspection due to the fact that no testing is in place in the manufacturing process to activate the safety mechanism of the device.

Brand Name
JELCO® SAF-T WING® BLOOD COLLECTION AND INFUSION SET
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6619536
Report Number3012307300-2017-01210
Device Sequence Number16345955
Product Code FMI
UDI-Device Identifier20351688081770
UDI-Public20351688081770
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K895705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/27/2022
Device Catalogue Number982312D
Device Lot Number3397154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer08/08/2017
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1